MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52918
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the filter would not come off the deployment system.Another igtcfs-65-1-uni-tulip was opened and used to complete the intended procedure successfully.Access was in the jugular to be able to retrieve the system through the patients neck.The filter was deployed with femoral approach and desired placement site was ivc.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k): k211874.Summary of investigational findings: the filter would not come off the deployment system from femoral approach.The system was retrieved through the patient¿s neck.Another device was opened and used to complete the intended procedure successfully.Femoral introducer, introducer sheath, black retrieval catheter, retrieval loop system and tulip filter were returned for device evaluation.Blood and biological matter were present on the device.The femoral introducer was returned separated into two parts.One part was cut near the handle which was returned inside a cut part of the introducer sheath and the other part was returned inside the black retrieval catheter where the filter hook was captured by the retrieval loop.On the handle part of the femoral introducer, it was observed that the red safety button had been pushed and the button was severely damaged.It was possible to activate the blue release button on the femoral handle and no non-conformances were observed inside the handle.The femoral introducer part with the filter attached was separated to activate the piston so the filter could be released, no non-conformances were observed on the piston or the femoral cup.The filter was removed from the retrieval loop and two of the filter leaves were observed to be a bit folded.The cause for the reported failure cannot be determined, based on the device evaluation.However, with the returned parts and the condition, it seems that the physician cut the femoral handle part off to retrieve the rest of the deployment system through a jugular approach.The damage observed on the red safety button could indicate that the physician thought it was not pushed completely and attempted to push it further down somehow.With the information provided and device evaluation it would be inappropriate to speculate what may or may not have caused the filter to be unable to be released from the femoral introducer, but it was possible during device evaluation to activate the release button on the femoral handle.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.According to the instruction for use push the release button completely to ensure proper release of the filter.Repositioning of the filter is no longer possible.The filter is now released.There are adequate controls in place to ensure the device was manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16222800
Report Number3002808486-2023-00027
Device Sequence Number14790027
Product Code DTK
UDI-Device Identifier10827002529189
UDI-Public(01)10827002529189(17)250622(10)E4275817
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/22/2025
Device Model NumberG52918
Device Catalogue NumberIGTCFS-65-1-UNI-TULIP
Device Lot NumberE4275817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown